MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pericardial Effusion (3271)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was chosen for implant using a 12f amplatzer torqvue delivery system.Earlier in the procedure, the device was implanted with one recapture during deployment, and fluid was observed in the transverse sinus on transesophageal echocardiography (tee) imaging; however, no worsening was identified at that time.A few hours after the amulet implant, a pericardial effusion was noted in the patient.A pericardiocentesis (tap) was subsequently performed successfully, and the patient was reported to be doing well following the intervention.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion, and dyspnea.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.The reported pericardial effusion, and dyspnea are likely cascading effects from the event.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 2993.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer amulet was chosen for implant using a 12f amplatzer torqvue delivery system.He patient presented with a localized pericardial effusion in the transverse sinus prior to the procedure.A transseptal puncture was performed at a mid-mid/posterior location, after which the left atrial pressure was noted to be 15 mmhg.Ositioning of the delivery sheath was initially challenging due to the higher transseptal puncture influencing the angle into the laa, and one partial recapture and redeployment of the device was performed.During deployment, fluid was observed in the transverse sinus on tee imaging; however, no worsening was identified at that time.The effusion location was confirmed to be in the transverse sinus, and the user believes the effusion was potentially caused by manipulation of the delivery sheath or delivery system during positioning, or by an anchor of the amulet implant.A few hours following the implant, the pericardial effusion progressed from its initial localized state to becoming circumferential, and a pericardiocentesis (tap) was performed successfully.The patient was reported to be doing well following the intervention.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24490278
Report Number2135147-2026-01317
Device Sequence Number10676701
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300131(10)10730947
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10730947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale